IDEAS home Printed from https://ideas.repec.org/a/eee/phsmap/v511y2018icp280-288.html
   My bibliography  Save this article

New functional forms of Lorenz curves by maximizing Tsallis entropy of income share function under the constraint on generalized Gini index

Author

Listed:
  • Khosravi Tanak, A.
  • Mohtashami Borzadaran, G.R.
  • Ahmadi, Jafar

Abstract

The Lorenz curve is one of the most powerful tools in the analysis of the size distribution of income and wealth. In the past decades, many authors have proposed different functional forms for estimating Lorenz curves using a variety of approaches. In this paper, new functional forms are derived by maximizing Tsallis entropy of income share function subject to a given generalized Gini index. The obtained Lorenz curves are fitted to the income data sets of three Asian countries in 1988 and their relative performances with respect to some well-known parametric models of Lorenz curves are compared using two types of goodness of fit measures.

Suggested Citation

  • Khosravi Tanak, A. & Mohtashami Borzadaran, G.R. & Ahmadi, Jafar, 2018. "New functional forms of Lorenz curves by maximizing Tsallis entropy of income share function under the constraint on generalized Gini index," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 511(C), pages 280-288.
  • Handle: RePEc:eee:phsmap:v:511:y:2018:i:c:p:280-288
    DOI: 10.1016/j.physa.2018.07.050
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0378437118309221
    Download Restriction: Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

    As the access to this document is restricted, you may want to search for a different version of it.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:phsmap:v:511:y:2018:i:c:p:280-288. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.journals.elsevier.com/physica-a-statistical-mechpplications/ .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.